CSN Login
Members Online: 11

"OUCH"

allmost60's picture
allmost60
Posts: 3163
Joined: Jul 2010

Hi guys,
Yesterday I went and got my mammogram and then my flu and pneumonia shot. The arm I got the flu shot in is a tiny bit sore today, but the other arm where the pneumonia vaccine was injected hurts like all get out! It's swollen and hot to the touch and it feels like somebody sucker punched me as hard as they could. I called the pharmacist at Walgreens who gave me the shot and he said this can happen, but to watch it, and if I develope a fever or chills, then I should go to the ER. I have a dull headache today that just keeps hanging on and a overall lethargic feeling, but nothing else that feels alarming. I have never felt bad after getting any kind of vaccinations, so this kind of blindsided me. Have any of you ever experienced this? Oh...the chest feels fine after the mammo...(thank goodness for not having much to smash..ha!)Anyways....Hope you are all having a good Labor Day weekend....be safe if you are out on the roads! Much love...Sue (FNHL-2-3A-6/10)

gpespinosa's picture
gpespinosa
Posts: 25
Joined: Aug 2011

Aww Sue, I hope you feel better. I have noticed since my diagnose/treatment that my body reacts a little different to certain meds. I first noticed it when I was injected with the iodine for my first ct scan after treatment. I had gotten maybe 3 or 4 scans prior and never had a reaction. Now I get so dizzy and nauseaed. I also dont have to take so much pain meds, a smaller dose works for me now. So it might just be one of those lovely benefits that we all get from treatment, but still keep an eye on it an get it checked out if you have any doubts. Enjoy your weekend!

Gaby

violinist1
Posts: 33
Joined: Aug 2011

Hi,
Coincidentally, my very first cat scan after radiation, in aug 2011, caused me a lot of grief, very nauseaus, and vimiting!!! from drink and iodine injection. Had 5-6 cat scans in life before radiation with no bad reaction.

jimwins's picture
jimwins
Posts: 2002
Joined: Aug 2011

Hope it's better today!

Let us know.

allmost60's picture
allmost60
Posts: 3163
Joined: Jul 2010

Yep...my left arm is much much better today, and the flu shot arm (right side) doesn't hurt at all. Headache went away and feel pretty darn good. I never take Tylenol, but last night my son came over and brought me 2 of them..(extra strength pain relief) and I was amazed how well they worked. They didn't touch my headache, but sure helped with the sore arms. Thanks for your concern and comments Gaby and Jim. Enjoy whats left of the 3 day weekend.
Sue (FNHL-2-3A-6/10)

bluerose's picture
bluerose
Posts: 1089
Joined: Jul 2009

glad your arm feels better. Yes actually the pneumonia shot is pretty famous for being painful after, it was for me and some of my friends too but never ignore symptoms after any shot if they persist too long or new symptoms appear for sure.

Someone mentioned CT Scan dye and I just thought I would mention here that actually I became allergic to a CT Scan dye a few years back. I had had them before many times and nothing but all of a sudden I had one and my throat closed up and I could hardly breathe. Luckily they had me sit outside after the scan and wait to make sure all was okay and it wasn't. They had to give me an antidote to reverse the allergic reaction right then and there and had to put me on IV fluids and watch me for the rest of the day. They said that sometimes with over use this can happen so I thought I would just mention that to you at this point. Never just go home after a CT shot, always wait a half hour or so after it and make sure you are feeling alright. It sure caught me by surprise. Actually the same thing happened to me with latex products. I had been exposed to it so much in the hospitals over the treatments etc. I became allergic to it as well. Nowadays alot of hospitals don't use latex anymore for that reason. Even if you are having dentistry I found some dentists still used latex so now I mention my allergy or over exposure to them and they just use another product. Why not be safe.

I don't know if there are several different types of CT Scan dye or not but the one I had was called Isovue, you might want to check with your doctor about other dyes that they might have for it too.

Just a bit more info for you to watch for.

Blessings,

Bluerose

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network